Alert archive / Florida / Flash Flood Warnings in 2014
Flash Flood Warning 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Sep 26, 2014, 10:52 PM EDT for Flagler County, Florida. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2014, 10:52 PM EDT (02:52 UTC)
- Expired
- Sep 27, 2014, 1:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 114 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 11:25 PM EDT | HEAVY RAIN 6.36 | Wsw Palm Coast, FL | THE EMERGENCY MANAGEMENT RECEIVED A REPORT OF 6.36 INCHES OF RAIN FROM WEST PALM COAST. THIS TOTAL HAS BEEN FOR MAINLY THIS EVENING. |
| Sep 27, 12:00 AM EDT | HEAVY RAIN 7.52 | 1 Wnw Palm Coast, FL | A CITIZEN WEATHER STATION IN PALM COAST RECORDED A 24 HOUR RAINFALL TOTAL OF 7.52 INCHES FOR FRIDAY SEPTEMBER 26TH. |
| Sep 27, 12:00 AM EDT | HEAVY RAIN 9.68 | 2 W Palm Coast, FL | RAINFALL REPORT FROM WEATHER UNDERGROUND SITE IN THE INDIAN TRAILS COMMUNITY OF WEST PALM COAST RECORDED A 24 HOUR RAINFALL TOTAL OF 9.68 INCHES FOR FRIDAY SEPTEMBER 26TH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597 WGUS52 KJAX 270252 FFWJAX FLC035-270545- /O.NEW.KJAX.FF.W.0004.140927T0252Z-140927T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1052 PM EDT FRI SEP 26 2014 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN FLAGLER COUNTY IN NORTHEAST FLORIDA * UNTIL 145 AM EDT * AT 1048 PM EDT...HEAVY RAINFALL CONTINUES OVER NORTHEAST FLAGLER COUNTY INCLUDING THE PALM COAST AREA. EMERGENCY MANAGEMENT REPORTED FLOODING IN PALM COAST AT THIS TIME. RAINFALL AMOUNTS TODAY OF 4 TO 8 INCHES HAVE OCCURRED IN PALM COAST. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING. && LAT...LON 2949 8126 2961 8130 2963 8120 2951 8114 $$ ZIBURA
1 follow-up statement
025 WGUS72 KJAX 270420 FFSJAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1220 AM EDT SAT SEP 27 2014 FLC035-270430- /O.CAN.KJAX.FF.W.0004.000000T0000Z-140927T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLAGLER FL- 1220 AM EDT SAT SEP 27 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN FLAGLER COUNTY... THE BAND OF HEAVY RAINFALL HAS SHIFTED NORTH OF THE PALM COAST AREA AND THE FLASH FLOOD THREAT FOR THAT AREA HAS ENDED. LAT...LON 2949 8126 2961 8130 2963 8120 2951 8114 $$ SHULER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 8:27 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 26, 8:27 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
827 PM EDT FRI SEP 26 2014
...FLOOD WATCH FOR FLAGLER AND ST. JOHNS COUNTIES THROUGH
NOON SATURDAY...
.UPDATE...RADAR AND GROUND TRUTH RAINFALL REPORTS OF 4-6 INCHES
WERE REPORTED THIS AFTN IN NORTHERN FLAGLER AND SOUTHERN ST JOHNS
COUNTIES. SHORT-TERM MODEL GUIDANCE TRENDS CONTINUED TO ADVERTISE
A MEANDERING CONVERGENT BAND OVER THE AREA TONIGHT THROUGH SAT
MORNING...AND THUS OPTED TO ISSUE A FLOOD WATCH FOR BOTH COUNTIES
THROUGH 16Z SAT. WAVES OF LOCALLY HEAVY RAINFALL WILL CONTINUE
MOVE INLAND FORM THE ATLANTIC THROUGH THE NIGHT...WITH SLOW
BLOSSOMING OF ADDITIONAL OF PRECIP OFFSHORE AND JUST ALONG THE
ATLANTIC COAST NORTHWARD THROUGH SUNRISE. MOSTLY CLOUDY SKIES
WILL PREVAIL AND COMBINED WITH MOIST/HUMID ONSHORE FLOW MIN TEMPS
WILL BE MILD NEAR THE COAST/ST JOHNS RIVER BASIN IN THE MID 70S
WHILE FARTHER INLAND OVER INLAND SE GA AND SUWANNEE RIVER VALLEY
LOWS WILL NEAR 70 TO THE UPPER 60S.
&&
.AVIATION...PREVAILING MVFR CEILINGS ARE EXPECTED OVER THE NEXT 24
HRS WITH PERIODS OF IFR CLOUD COVER POSSIBLE AFTER MIDNIGHT AT ALL
SITES. CONTINUED WITH VCSH AND -DZ AT COASTAL SITES...WITH
PREVAILING SHRA AT CRG BY 04Z AND SSI BY 10Z SAT. EASTERLY FLOW
WILL PREVAIL...WITH WINDS 10-15 KTS ALONG THE COAST AFTER SUNRISE
SAT.
&&
.MARINE...SAUF1 REPORTED SUSTAINED NNE SPEEDS OF 20-25 KTS THIS
EVENING...WITH GRAYS REEF NNE 16G19KTS AND SEAS 5 FT. WILL
CONTINUE WITH SMALL CRAFT ADVISORY FOR OUR GA WATERS AND OUR
NEARSHORE FL LEGS N OF ST AUGUSTINE FOR NOW...WITH EXERCISE
CAUTION FOR THE OTHER LEGS. WINDS ARE EXPECTED TO GRADUALLY RELAX
FROM S-N THROUGH THE NIGHT AS CONVERGENT BANDS SLOWLY LIFTS
NORTHWARD.
RIP CURRENTS: MODERATE RISK AGAIN SAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 83 70 85 / 20 30 20 40
SSI 71 81 72 81 / 50 50 30 40
JAX 70 85 72 85 / 50 60 30 40
SGJ 73 85 74 84 / 70 70 30 40
GNV 71 87 71 87 / 40 60 30 40
OCF 72 87 71 88 / 70 60 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH SUNDAY MORNING FOR FLAGLER-ST JOHNS.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SATURDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
TO ST AUGUSTINE FL OUT 20 NM.
&&
ENYEDI/ZIBURA/WALSHHazardous weather outlook, Sep 26, 8:35 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 835 PM EDT FRI SEP 26 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-280127- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 835 PM EDT FRI SEP 26 2014 ...FLOOD WATCH THROUGH NOON SATURDAY FOR ST. JOHNS AND FLAGLER COUNTIES.... ...LOCALLY HEAVY RAINFALL POSSIBLE ALONG THE COAST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... WAVES OF LOCALLY HEAVY RAINFALL WILL IMPACT THE COAST THROUGH THE NIGHT. RAINFALL WILL IMPACT FLAGLER AND ST JOHNS COUNTIES THIS EVENING...WITH A SLOW NORTHWARD DRIFT IN ACTIVITY THROUGH SUNRISE. A FLOOD WATCH HAS BEEN ISSUED FOR BOTH COUNTIES THROUGH NOON SATURDAY. MOST OF THE HEAVIEST SHOWER AND THUNDERSTORM ACTIVITY WILL REMAIN OFFSHORE...BUT CLUSTERS OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL SKIRT THE COAST AND BRING HEAVY...POTENTIALLY FLOODING RAINFALL...TO COASTAL AREAS FROM PALM COAST NORTHWARD TOWARD SAINT AUGUSTINE THROUGH SUNRISE SATURDAY MORNING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG AND OFFSHORE OF THE ATLANTIC COAST TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EARLY SATURDAY ALONG THE COAST. THE CHANCE OF THUNDERSTORMS WILL EXPAND AREA-WIDE OVER THE WEEKEND AND INTO EARLY NEXT WEEK AS WEAK SURFACE LOW PRESSURE AND A DISTURBANCE ALOFT APPROACHES OUR REGION FROM THE WEST. ONSHORE WINDS WILL MAINTAIN AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ABE
In the hours before
Local storm report, Sep 26, 5:01 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
501 PM EDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY RAIN 6 N BUNNELL 29.55N 81.25W
09/26/2014 M4.41 INCH FLAGLER FL PUBLIC
4.41 INCHES OR RAINFALL REPORTED TO HAVE FALLEN OVER THE
LAST FEW HOURS ON BANNERWOOD LANE IN PALM COAST.
&&
WALSHLocal storm report, Sep 26, 10:34 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1034 PM EDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD 5 N BUNNELL 29.55N 81.26W
09/26/2014 FLAGLER FL EMERGENCY MNGR
SEVERAL ROADS IN THE W-SECTION OF PALM COAST INCLUDING
WOODWARD LANE...WOODSIDE DRIVE...WOODSHIRE LAND AND THE
NORTH END OF WOODHAVEN DRIVE WERE CLOSED DUE TO FLOODED
ROADWAYS.
0900 PM FLOOD 6 ESE ANDALUSIA 29.45N 81.39W
09/26/2014 FLAGLER FL EMERGENCY MNGR
THE ROAD WAS WASHED OUT DUE TO FLOODING AT THE
INTERSECTION OF HICKORY AND WALNUT STREETS TO THE
INTERSECTION OF WALUNT AND FIG STREETS IN BUNNELL.
&&
AENYEDILocal storm report, Sep 26, 10:37 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1037 PM EDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HEAVY RAIN 5 ENE BUNNELL 29.50N 81.18W
09/26/2014 M3.56 INCH FLAGLER FL TRAINED SPOTTER
A TRAINED SPOTTER IS REPORTING 3.56 INCHES OF RAIN HAS
FALLEN OVER THE LAST FEW HOURS IN PALM COAST.
0355 PM FLOOD PALM COAST 29.57N 81.21W
09/26/2014 FLAGLER FL TRAINED SPOTTER
REPORTS SEVERAL VEHICLES AND A SCHOOL BUS STRANDED IN
WATER OVER ROADWAY IN WESTERN SECTION OF PALM COAST.
0415 PM HEAVY RAIN 6 N BUNNELL 29.55N 81.25W
09/26/2014 M4.41 INCH FLAGLER FL PUBLIC
4.41 INCHES OR RAINFALL REPORTED TO HAVE FALLEN OVER THE
LAST FEW HOURS ON BANNERWOOD LANE IN PALM COAST.
0900 PM FLOOD 5 N BUNNELL 29.55N 81.26W
09/26/2014 FLAGLER FL EMERGENCY MNGR
SEVERAL ROADS IN THE W-SECTION OF PALM COAST INCLUDING
WOODWARD LANE...WOODSIDE DRIVE...WOODSHIRE LAND AND THE
NORTH END OF WOODHAVEN DRIVE WERE CLOSED DUE TO FLOODED
ROADWAYS.
0900 PM FLOOD 6 ESE ANDALUSIA 29.45N 81.39W
09/26/2014 FLAGLER FL EMERGENCY MNGR
THE ROAD WAS WASHED OUT DUE TO FLOODING AT THE
INTERSECTION OF HICKORY AND WALNUT STREETS TO THE
INTERSECTION OF WALUNT AND FIG STREETS IN BUNNELL.
1035 PM HEAVY RAIN 1 W PALM COAST 29.57N 81.23W
09/26/2014 M5.83 INCH FLAGLER FL PUBLIC
AN OBSERVATION SITE MEASURED 5.83 INCHES IN 12 HOURS.
RAINFALL WAS STILL OCCURRING.
1036 PM HEAVY RAIN PALM COAST 29.57N 81.21W
09/26/2014 M5.88 INCH FLAGLER FL PUBLIC
AN OBSERVATION IN PALM COAST MEASURED 12 HOUR RAINFALL
AMOUNTS OF 5.88 INCHES. RAIN WAS STILL OCCURRING AT THE
TIME OF THE OBSERVATION.
&&
AENYEDILocal storm report, Sep 26, 10:50 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1050 PM EDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM FLOOD ESE PALM COAST 29.57N 81.21W
09/26/2014 FLAGLER FL EMERGENCY MNGR
THE COUNTY EMERGENCY MANAGER REPORTED 24 INCHES OF
STANDING WATER ALONG PORTIONS OF FLORIDA PACK DRIVE IN
PALM COAST.
&&
AENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:10 PM EDT | Flood Watch | JAX | Flagler | 8 hr |
| Sep 26, 8:27 PM EDT | Areal Flood Advisory | JAX | Flagler | 63 min |
| Sep 26, 9:28 PM EDT | Areal Flood Advisory | JAX | Flagler | 62 min |
| Sep 26, 9:45 PM EDT | Areal Flood Warning | JAX | Flagler | 3 hr |
| Sep 27, 6:15 AM EDT | Areal Flood Advisory | JAX | Saint Johns | 90 min |
| Sep 27, 10:01 AM EDT | Areal Flood Advisory | JAX | Flagler, Saint Johns | 89 min |
| Sep 27, 10:44 AM EDT | Flood Watch | JAX | Flagler | 17 hr |
| Sep 27, 11:22 AM EDT | Areal Flood Warning | JAX | Flagler | 113 min |
| Sep 27, 5:27 PM EDT | Areal Flood Advisory | JAX | Gilchrist | 48 min |
| Sep 27, 6:25 PM EDT | Areal Flood Advisory | JAX | Gilchrist | 50 min |
Nearby
Flash Flood Warnings in Florida, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.